MAUDE Adverse Event Report: ARTHREX, INC. DRIVER, T10 HEXALOBE, SHORT, BEVELED FT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER, T10 HEXALOBE, SHORT, BEVELED FT; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER, T10 HEXALOBE, SHORT, BEVELED FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 3/5/2024, it was reported by a sales representative via (b)(4) that (2) ar-8741-40 driver and (2) ar-8741-40s driver broke during use with no pieces breaking off inside the patient reported.The case was completed successfully, and no further information was provided.This was discovered during a metacarpal fx procedure on (b)(6) 2024, with no reported patient harm.Additional information was received on 3/7/2024: the drivers broke as the surgeon was attempting to get the final fixation for a metacarpal fracture.One of the drivers broke in the patient, taking 15 minutes to retrieve it.The other three drivers only cracked.All fragments were removed from the patient.A fourth driver was used to complete the procedure.They removed the screw, drilled again (cycling the drill), and then put the screw back in.The driver didn¿t crack, but the threads were damaged.Additional information was received on 3/8/2024: per the sales rep on photo attachment "one of the ar-8741-40s¿ broke in patient whole surgeon was advancing the screw and surgeon had to fish fragments out.The other short driver broke but did not fully disconnect from the driver.Same for the one long driver.The fourth drives threads were damaged.Please see picture attached.".
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint is confirmed.Upon visual inspection, it was noted that the drive geometry at the distal tip of the returned 3.5 mm beveled ft driver, cannulated, short, t10 hexalobe had broken off.Functional testing was not performed due to the damaged distal tip of the device.The most likely cause for the reported failure can be attributed to user error of the device due to over-torquing/over-engaging the inserter within the screw during use.

Brand Name
DRIVER, T10 HEXALOBE, SHORT, BEVELED FT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18905261
Report Number1220246-2024-01472
Device Sequence Number9135683
Product Code LXH
UDI-Device Identifier00888867362642
UDI-Public00888867362642
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER, T10 HEXALOBE, SHORT, BEVELED FT
Device Catalogue NumberAR-8741-40S
Device Lot Number1392236
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown